Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Groups with cyclic derived factor-group


Authors: Hermann Heineken, John C. Lennox, A. G. R. Stewart and James Wiegold
Journal: Proc. Amer. Math. Soc. 108 (1990), 567-568
MSC: Primary 20F05; Secondary 20D10, 20E15
MathSciNet review: 994778
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In [1] it is proved that a $ k$-generator metabelian group with $ G/G'$ cyclic can be generated by $ k$ conjugates of a single element, and the problem was left over as to whether this is true for soluble groups in general. This paper provides counterexamples of Fitting length 3, as well as proving that the result of [1] is true whenever all subgroups of $ G'$ are subnormal.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F05, 20D10, 20E15

Retrieve articles in all journals with MSC: 20F05, 20D10, 20E15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-0994778-X
PII: S 0002-9939(1990)0994778-X
Article copyright: © Copyright 1990 American Mathematical Society